MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MINI HUMERAL TRAY +10 MM THICKNESS +3 MM TAPER OFFSET 40 MM; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. MINI HUMERAL TRAY +10 MM THICKNESS +3 MM TAPER OFFSET 40 MM; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Osteopenia/ Osteoporosis (2651)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a shoulder replacement surgery on an unknown date with competitor devices and subsequently revised on unknown date using zimmer bio met products.Again the patient was revised second time less than two months later due to loosening of the humeral tray.The tray and bearing were replaced with no allegations against the bearing.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 110031427, cr vivacit-e 40mm brng std, 64354398.Item #: unknown, unknown humeral stem, lot #: unknown.Item #: unknown, unknown glenosphere, lot #: unknown.Item #: unknown, unknown glenoid baseplate, lot #: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product location is unknown.Reported event was confirmed by review of medical records and examination of device.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.Visual examination of the returned product and provided pictures identified a reverse shoulder mini humeral tray (part 110031404) was returned for evaluation.As returned, scratches were seen on the backside of the tray and the side/rim exhibits surface damage.Medical records reviewed by a health care professional identified the following: two views of the right shoulder demonstrate a reverse total shoulder arthroplasty with inferior positioning of the glenosphere.First image demonstrates possible dislocation of the glenohumeral joint and second image demonstrates implant disassembly with the humeral tray seen inferior and medial in position.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
MINI HUMERAL TRAY +10 MM THICKNESS +3 MM TAPER OFFSET 40 MM
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13238514
Report Number0001822565-2021-03564
Device Sequence Number4243911
Product Code KWS
UDI-Device Identifier00887868231360
UDI-Public(01)00887868231360(17)290630(10)64437449
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110031404
Device Lot Number64437449
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale